Automorphically-invariant ideals satisfying multilinear identities, and group-theoretic applications

Khukhro, E. I. and Makarenko, N. Yu. (2008) Automorphically-invariant ideals satisfying multilinear identities, and group-theoretic applications. Journal of Algebra, 320 (4). pp. 1723-1740. ISSN 0021-8693

Full content URL: http://dx.doi.org/10.1016/j.jalgebra.2008.03.004

Full text not available from this repository.

Item Type:Article
Item Status:Live Archive

Abstract

Let A be an arbitrary (not necessarily associative or commutative) algebra over a field K. It is proved that if A has an ideal of finite codimension r satisfying a multilinear identity f � 0, then A also has an ideal satisfying the same identity f � 0 that is invariant under all automorphisms of A and has finite codimension bounded in terms of r and f. The result is stronger in characteristic zero, where f need not be multilinear. As a corollary, it is proved that if a locally nilpotent torsion-free group G has a normal subgroup H satisfying a multilinear commutator identity κscript (H) � 1 with quotient G / H of finite rank r, then G also has a characteristic subgroup C satisfying the same identity κscript (C) � 1 with quotient G / C of finite rank bounded in terms of r and κscript. An example shows that the main result cannot be extended to algebras not over fields, even to Lie algebras over integers. An analogous example shows that the result on characteristic nilpotent subgroups with quotients of finite rank, which was proved by the authors earlier in torsion-free and periodic cases, cannot be extended to mixed nilpotent groups. © 2008 Elsevier Inc. All rights reserved.

Keywords:Algebra, Groups
Subjects:G Mathematical and Computer Sciences > G100 Mathematics
Divisions:College of Science > National Centre for Food Manufacturing
Related URLs:
ID Code:15699
Deposited On:14 Nov 2014 13:25

Repository Staff Only: item control page